It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Feeling worse on synthroid???


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 12-31-2009, 10:26 AM   #1
Accutane2X
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: USA
Posts: 548
Accutane2X HB User
Feeling worse on synthroid???

I've only been on Synthroid for 9 days, but I feel worse now than before I started. I haven't called my doctor, because I think she will just say, give it time to work. I'm tired. I could lay my head down on this desk and go to sleep right now. I had 8 hours of sleep last night. I am also having more body aches and pains than before. My TSH was 8.5 and I am taking 100mcg for 8 weeks. After 6 weeks, I am supposed to get bloodwork done again. I was soooooo looking forward to feeling better by now. What do you think? Give it more time?

 
Sponsors Lightbulb
   
Old 12-31-2009, 10:53 AM   #2
javelina
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,252
javelina HB Userjavelina HB Userjavelina HB User
Re: Feeling worse on synthroid???

You have a choice, you can give the T4 more time and see if things improve or you can consider switching over to a hormone replacement that has both T3 and T4 in it like desiccated thyroid hormones. Not everyone does well on T4-only as some have trouble converting the T4 to T3. Also not many docs will prescribe natural thyroid hormones so you may have to seek another doc if yours isn't willing. But the choice is yours. Another option is see if your doc will add some synthetic T3 to your meds, not as optimal as the desiccated thyroid but still an option.
It's also a good idea to check your adrenal function at some point to make sure you don't have adrenal fatigue. Saliva cortisol testing is the best way to do this and you can order the test yourself online. If you have adrenal fatigue you won't do well on thyroid hormones and the AF needs to be treated first if this is the case.
When you get your next labs, ask for free T3 and free T4 tests as they are far more helpful than a TSH level. You should also get your ferritin and vitamin D and B12 levels tested.

 
Old 12-31-2009, 11:31 AM   #3
Reece
Senior Veteran
(female)
 
Join Date: May 2005
Location: NY
Posts: 3,804
Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
Re: Feeling worse on synthroid???

Nine days is nothing in thyroid time. You have to give it more time, especially with synthroid, it takes a minimum of 2 weeks for your body to start converting the T4 into what your cells use. Six weeks would be when you would get your blood work done and evaluate further.

It takes a long time for your body to start feeling crappy with low thyroid hormone, and it takes even longer to find the right dose and feel better.

 
Old 12-31-2009, 02:27 PM   #4
midwest1
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,920
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Feeling worse on synthroid???

Not everyone does well on T4/T3 therapy, either. And it's too soon to know if you're one of them or one who will do just fine on T4 alone.

Yep. Nine days is less than a nanosecond in thyroid time. For comparison, I felt worse for most of the time for about 9 months. It took a full year to optimize my levels and heal from the damage done while hypo. The average person shouldn't expect complete recovery sooner than about 6 months after the start of thyroid replacement.

I don't remember whether you had a thyroidectomy or are hypothyroid from another cause. Unless you had your gland completely removed, 100 mcgs of Synthroid is too high a starting dose, IMO. You should have started on 50 mcgs and have labwork repeated at 6 weeks. The dose should be adjusted in increments of 50 until optimal T4/T3 levels have been reached. Being too aggressive about dosage at the start can hit a person like a ton of bricks. That could be half your problem right now.

Try to be a patient patient.

 
Old 01-04-2010, 07:51 AM   #5
Accutane2X
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: USA
Posts: 548
Accutane2X HB User
Re: Feeling worse on synthroid???

Thanks for the replies. I didn't realize it could take up to 6 months to feel better! Wow! I had a baby almost 2 years ago and never got my energy back. Did not find out it was my thyroid until a few weeks ago. So I haven't had any surgeries, etc. Only thing is my TSH was 8.5 and my Family Doctor started me on 100mcg of Synthroid. I thought it was high too from reading other posts. I thought about asking for a referral to a endo but then I read that most people don't have good luck with them. So I just don't know what to do. I guess just wait it out until the bloodwork at 6 wks. Thanks again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Not Feeling Well on Compounded Thyroid KittyLove Thyroid Disorders 7 04-05-2010 02:32 PM
Feeling worse scoot Thyroid Disorders 1 08-12-2008 09:42 AM
feeling like all of your messages put together mijenny Thyroid Disorders 1 02-26-2007 05:53 PM
Strange lump in throat feeling.......Doctors against Armour & Free T-3 goldn Thyroid Disorders 4 07-03-2004 11:13 AM
Feeling hopeless, need encouragement bluelady Thyroid Disorders 18 03-31-2004 01:12 PM
Feeling Terrible LK77 Thyroid Disorders 1 09-29-2003 11:59 AM
Feeling Better and PMS lizziem Thyroid Disorders 2 09-21-2003 04:39 PM
back on synthroid, feeling worse!!? wobbly Thyroid Disorders 1 06-26-2003 01:21 PM
vibration/electric shock feeling???? Ginger9708 Thyroid Disorders 1 05-16-2003 10:10 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!